Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Oct 14, 2021, 5:03 AM CDT for Washington County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 5:03 AM CDT (10:03 UTC)
- Expired
- Oct 14, 2021, 5:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Houston/Galveston, TX
- Hail
- 0.00 in
- Wind
- 40
County Washington County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted.
423
WWUS84 KHGX 141003
SPSHGX
Special Weather Statement
National Weather Service Houston/Galveston TX
503 AM CDT Thu Oct 14 2021
TXZ197-210-211-141045-
Washington TX-Colorado TX-Austin TX-
503 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northern Colorado,
northwestern Austin and south central Washington Counties through 545
AM CDT...
At 502 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shelby, or 14 miles southwest of Brenham, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brenham, Shelby and Industry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 9643 3000 9628 2991 9661 2992 9661
2996 9657 3004 9662 3007 9662 3008 9663
3011 9664
TIME...MOT...LOC 1002Z 242DEG 15KT 3003 9658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:47 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 14, 4:47 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
447 AM CDT Thu Oct 14 2021
.SHORT TERM [Through Friday Night]...
Early this morning: band of showers and embedded tstms continues
to edge into the area from the west. Weakening trend expected with
continued ewd movement - with one exception in the near term.
Will need to keep a close eye on things into mid morning and
across west/west cntl/sw parts of the CWA. High PW's, in the
2.0-2.5" range, are in place. In addition, a diffluent flow aloft
is forecast to persist into mid morning before abating. This
favors some continued training & regenerating precip with 20-25kt
llvl southerly flow feeds into the system. Localized pockets of
3-6"+ rains have fallen just to our west along with some cells
exhibiting some rotation. In general, cannot rule out some
localized heavy rain and isolated strong cells in association with
the band situated along the I-10 corridor west of Colorado Co as
it makes its way into sw parts of the region.
Mid morning into noon: Transition period with less favorable
upper support is expected and anticipate a continued weakening
trend and diminishing areal coverage.
This afternoon into evening: continued downward trend. We'll
still be situated in an axis where scattered then eventually
isolated shra/tstms will track newd across the area...but things
should significantly diminish as the day wears on.
Tonight: could see some fog development for those that see decent
rainfall today, otherwise...continued warm with lows in the 70s.
Fri & Fri night: warm swly llvl flow will support some warm-hot
temps ahead of the cold front that'll be moving into the area.
Look for the boundary to pass thru the CLL area early in the
afternoon and off the coast in the evening. Scattered shra & tstms
are expected to develop ahead of the boundary as it moves toward
the metro and coastal areas. Clearing, breezy and cooler in its
wake. 47
&&
.LONG TERM [Saturday Through Thursday]...
High pressure building into the state in the wake of the strong cold
front will keep things dry/quiet/cool for the weekend. Highs will be
in the 70s for both Sat and Sun. But, we'll likely see some differen-
ces with lows. Sat night should be the slightly cooler of the two as
lows range from the mid/upper 40s over the northern/more rural areas
with lower/mid 50s for the southern/more urban areas. Sun night will
be a touch warmer with lows generally in the 50s across the CWA.
As the associated surface high begins moving east, onshore winds are
set to return to SE TX by Mon...and with it warming temperatures for
the start of the week. Highs in the lower to mid 80s are expected as
well as lows in the 50s generally north of I-10/in the 60s for areas
to the south. Rain chances could return to coastal SE TX Tues night/
early Wed as low-level moisture deepens...but the better chances (if
these long-range global runs do verify) could be late Wed into Thurs
with perhaps a weak embedded disturbance moving across the area just
ahead of the next cold front. 41
&&
.AVIATION [12Z TAF Issuance]...
Rain/embedded tstms will be the primary aviation hazard
today...with diminishing coverage expected this afternoon. Mix bag
of ceiling in advance of the precip (VFR), within (MVFR), behind
(IFR). Look for things to improve this afternoon, though scattered
to isolated precip will remain in the fcst. Patch fog & stratus
development is anticipated tonight...especially at sites north and
west of the metro area. 47
&&
.MARINE...
Moderate onshore winds and somewhat elevated seas will persist
into tonight. Tides are running above normal and threat of rip
currents exists. Have covered the above with a mix of SCA/SCEC
flags and a Beach Hazard Statement. A strong cold front is
expected to push off the coast Friday evening with strong north
winds expected in its wake. Small craft advisories will be
required Friday night and Saturday. Mariners can anticipate some
gusts to near gale force, especially in the Gulf waters, between
midnight and 10am Saturday. Winds and seas will gradually diminish
Sunday. As high pressure moves to the east, look for winds to
become easterly early next week. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 84 73 88 54 74 / 70 20 20 0 0
Houston (IAH) 87 75 91 57 75 / 70 20 40 0 0
Galveston (GLS) 88 79 90 64 77 / 40 10 30 40 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 10 AM CDT this morning
for the following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda
Bay...Waters from High Island to Freeport TX from 20 to 60
NM.
Small Craft Advisory until 10 AM CDT this morning for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM.
&&In the hours before
Special weather statement, Oct 14, 12:23 AM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1223 AM CDT Thu Oct 14 2021
TXZ195-197-140615-
Washington TX-Burleson TX-
1223 AM CDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of Burleson, western
Brazos and northwestern Washington Counties through 115 AM CDT...
At 1223 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rockdale to near Tanglewood to near Dime Box to
7 miles east of Fedor. Movement was northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Caldwell, Somerville, Snook, Lake Somerville Dam, Lake Somerville
State Park & Trailway, Lyons, Deanville and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3073 9662 3070 9657 3064 9660 3063 9651
3057 9643 3059 9643 3058 9642 3055 9642
3032 9649 3028 9666 3030 9664 3032 9669
3032 9674 3039 9679 3047 9691 3049 9690
3054 9692 3056 9696
TIME...MOT...LOC 0523Z 247DEG 24KT 3063 9701 3050 9691 3041 9689 3029
9693
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 14, 5:03 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
503 AM CDT Thu Oct 14 2021
TXZ197-210-211-141045-
Washington TX-Colorado TX-Austin TX-
503 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northern Colorado,
northwestern Austin and south central Washington Counties through 545
AM CDT...
At 502 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shelby, or 14 miles southwest of Brenham, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brenham, Shelby and Industry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3024 9643 3000 9628 2991 9661 2992 9661
2996 9657 3004 9662 3007 9662 3008 9663
3011 9664
TIME...MOT...LOC 1002Z 242DEG 15KT 3003 9658
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:37 PM CDT | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 21 hr |
| Oct 13, 9:38 PM CDT | Small Craft Advisory | HGX | 12 hr | |
| Oct 14, 12:23 AM CDT | Special Weather Statement | HGX | Burleson | 52 min |
| Oct 14, 5:16 AM CDT | Severe Thunderstorm Warning | HGX | Colorado | 44 min |
| Oct 14, 5:41 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 3 hr |
| Oct 14, 8:51 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado | 114 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.